Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Noticed raised naval, was brown and sticky. Found a piece of skin, it hurts. Cause?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5374 Questions
Last Thursday I was surprised that the top of my naval was raised. I guessed I had a nerniated naval. This morning
I woke up and felt something in my naval. It was brown and sticky, also what looked like a piece of skin. My naval
hurts more now if I touch it. Can you tell me what is wrong?
Posted Sun, 23 Jun 2013 in Skin Hair and Nails
Answered by Dr. Grzegorz Stanko 22 minutes later

Thank you for the query.

Your symptoms are most likely caused by umbilical hernia which could stuck. Umbilical hernia is a small hole in the abdominal wall. Through this hole, fatty tissue and sometimes intestines can get out of the abdominal cavity. If this herniated tissues are able to come back, no pain should be present.
However if the hole is tight, fatty tissue (omentum) and intestine can get out from the abdomen and wont be able to come back. This results with compression of this tissues and can lead to its necrosis. If it is just a fat, it usually does not cause any complications. However if an intestine will stuck in such hernia, bowels obstruction, intestine necrosis are possible.

Brown and sticky discharge from your naval and pain can indicate such situation. That is why I suggest you to visit your doctor as soon as possible and have it ruled out. If the hernia has stuck, surgery might be necessary.

Umbilicus inflammation is also possible, but hernia should be ruled out at first.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor